U.S. doctors online nowAsk doctors free
CA
A 28-year-old male asked:

i am experiencing akathisia on lower dosages in geodon (ziprasidone) rather than high dosages. what can explain this? usually it's the opposite

1 doctor answer2 doctors weighed in
Dr. Vythilingam Alagappan
Bariatrics 39 years experience
It can happen: Paradoxically sometimes people have this kind of a response. No clear explanation

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 42-year-old member asked:

If Zoloft (sertraline) is causing akathisia, will that go away when stopped?

2 doctor answers6 doctors weighed in
Dr. Steven Reidbord
Psychiatry 36 years experience
Yes: Akathisia, a restless feeling making it hard to sit or lie still, is a possible side-effect of zoloft (sertraline) and other ssri antidepressants. It is dose-related (higher doses make it more likely), and it stops when the dose drops to zero.
A 42-year-old member asked:

What to do if geodon (ziprasidone) side effects persists?

1 doctor answer2 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Talk to Doctor: You should be following up regularly with your psychiatrist. S/he will want to know about any side effects you're having, as well as how you're doing with the symptoms for which the Geodon (ziprasidone) was originally prescribed. Hopefully you and your doctor can work on a plan so that you get good benefit, with less side effects.
A 44-year-old member asked:

Will the side effect akathisia go away if I stop orap (pimozide)?

1 doctor answer3 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Akathesia: Akathesia can be caused by many drugs likehaldol, ssris, effexor, (venlafaxine) Dopamine blockers, antihistamines, opoids, coccaine, and barbiturate withdrawl, amphetamines and caffiene&tobacco, benzodiazepine and alcohol withdawl, and serotonin syndrome. But I do not know what you mean by orap.
A 33-year-old member asked:

If I take 3 or 4 times my dose of geodon, (ziprasidone) what are my chances of overdosing?

2 doctor answers4 doctors weighed in
Dr. David Murdock
Psychiatry 28 years experience
High: Acceptable doses of Geodon (ziprasidone) should range between 20mg and 160mg per day. Taking too much significantly raises the risk of cardiac arrhythmia, extrapyramidal symptoms, sedation, even death.
Las Cruces, NM
A 27-year-old male asked:

What is the best solution to akathisia and lack of motivation?

1 doctor answer4 doctors weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
Psych evaluation: Akathisia is usually a reaction to psychoactive medications. Lack of motivation is a symptom of depression. Some medications or drugs or situations can cause this combination of symptoms. You need a good psychological evaluation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.